Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 75, NWS Albany, NY

August 15, 2015Columbia County, Greene County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 15, 2015, 5:39 PM EDT for Columbia County, Greene County, New York. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2015, 5:39 PM EDT (21:39 UTC)
Expired
Aug 15, 2015, 6:30 PM EDT
In force
51 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Columbia County, NY, Greene County, NY

The radar

The Albany radar (KENX), 53 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 5:40 PM EDTTSTM WND DMGKiskatom, NYTREES AND WIRES DOWN. TIME ESTIMATED BY RADAR.
Aug 15, 5:45 PM EDTTSTM WND DMGCatskill, NYTREE DOWN ON POWERLINES. TIME ESTIMATED BY RADAR.
Aug 15, 5:45 PM EDTTSTM WND DMGCatskill, NYTREES DOWN ON POWERLINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WUUS51 KALY 152139
SVRALY
NYC021-039-152230-
/O.NEW.KALY.SV.W.0075.150815T2139Z-150815T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
539 PM EDT SAT AUG 15 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWESTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 630 PM EDT

* AT 539 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CATSKILL...
  MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CLERMONT AND ATHENS AROUND 545 PM EDT.
  HUDSON AROUND 550 PM EDT.
  LIVINGSTON AND CLAVERACK-RED MILLS AROUND 555 PM EDT.
  CLAVERACK AROUND 600 PM EDT.
  COPAKE AROUND 625 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CAUTERSKILL...HOLLOWVILLE...SMITH LANDING...CHEVIOT...OAK HILL
LANDING...NEW FORGE...ALSEN...KISKATOM...EAST TAGHKANIC AND
MARTINDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

LAT...LON 4207 7390 4208 7391 4208 7393 4213 7391
      4213 7392 4218 7400 4216 7401 4217 7401
      4228 7399 4221 7351 4201 7356
TIME...MOT...LOC 2139Z 277DEG 19KT 4219 7387 

HAIL...1.00IN
WIND...60MPH
 
$$

LFM
2 follow-up statements
713 
WWUS51 KALY 152202
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
602 PM EDT SAT AUG 15 2015

NYC039-152212-
/O.CAN.KALY.SV.W.0075.000000T0000Z-150815T2230Z/
GREENE NY-
602 PM EDT SAT AUG 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4213 7383 4214 7387 4225 7381 4225 7380
      4221 7351 4208 7354
TIME...MOT...LOC 2202Z 277DEG 19KT 4217 7371 

$$

NYC021-152230-
/O.CON.KALY.SV.W.0075.000000T0000Z-150815T2230Z/
COLUMBIA NY-
602 PM EDT SAT AUG 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN COLUMBIA COUNTY...

AT 602 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLAVERACK...OR
NEAR HUDSON...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  COPAKE AROUND 625 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HOLLOWVILLE...WEST TAGHKANIC...CRARYVILLE...LINLITHGO MILLS...NEW
FORGE...HILLSDALE...EAST TAGHKANIC...LINLITHGO...CHURCHTOWN AND UPPER
HOLLOWVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4213 7383 4214 7387 4225 7381 4225 7380
      4221 7351 4208 7354
TIME...MOT...LOC 2202Z 277DEG 19KT 4217 7371 

HAIL...1.00IN
WIND...60MPH
 
$$

LFM
212 
WWUS51 KALY 152221
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT SAT AUG 15 2015

NYC021-152231-
/O.EXP.KALY.SV.W.0075.000000T0000Z-150815T2230Z/
COLUMBIA NY-
621 PM EDT SAT AUG 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLUMBIA COUNTY
WILL EXPIRE AT 630 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

LAT...LON 4213 7383 4214 7387 4225 7381 4225 7380
      4221 7351 4208 7354
TIME...MOT...LOC 2219Z 277DEG 19KT 4217 7371 

$$

LFM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 4:05 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 15, 4:05 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT SAT AUG 15 2015

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION THIS EVENING...
BRINGING THE THREAT OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE
WILL THEN BUILD IN AT ALL LEVELS OF THE ATMOSPHERE TO BRING
INCREASINGLY WARM AND HUMID WEATHER TO CLOSE OUT THE WEEKEND AND
START THE NEXT WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
UPPER ENERGY OVER LAKE ONTARIO MAKING SLOW STEADY PROGRESS EAST
AND SOUTH AND THERE IS A GOOD CONSENSUS FROM SOURCES OF GUIDANCE
THAT IT TRACKS THROUGH CENTRAL AND EASTERN NY THIS EVENING AND NEW
ENGLAND LATER TONIGHT AND TOMORROW MORNING. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED OVER OUR AREA AND ARE TRACKING AHEAD
OF THE UPPER ENERGY WITHING BROAD WEAK LOW LEVEL CONVERGENCE
ASSOCIATED WITH A LOW LEVEL WIND SHIFT.

SOME OF THE STORMS HAVE BEEN STRONG WITH SOME GUSTY WINDS AND
SMALL HAIL...AND WILL KEEP AN EYE FOR ANY STORM THAT COULD VERY
BRIEFLY PULSE UP TO MARGINAL SEVERE LEVELS INTO THIS EVENING.
LOCALLY HEAVY RAIN WITH STANDING WATER IN POOR DRAINAGE AND URBAN
AREAS IS ALSO POSSIBLE INTO THIS EVENING. THE CONVECTION SHOULD
DISSIPATE LATER THIS EVENING AND INTO THE EARLY MORNING
HOURS...THEN CONVECTIVE DEBRIS CLOUD COVER WILL GRADUALLY DECREASE
IN COVERAGE.

LIGHT WINDS AND LEFTOVER LOW LEVEL MOISTURE COULD PROMOTE SOME
PATCHY DENSE FOG IN SOME AREAS TOWARD SUNRISE. LOWS IN THE
60S...SOME MID TO UPPER 50S SOUTHERN ADIRONDACKS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
LIGHT WEST FLOW THROUGH THE BOUNDARY LAYER SETS UP OVER THE
REGION AND SOME DRYING AT MID AND UPPER LEVELS SHOULD CONTRIBUTE
TO CAPPING THAT SHOULD MINIMIZE ANY DEVELOPMENT OF ISOLATED
SHOWERS AND THUNDERSTORMS. HOWEVER...WITH THE HEAT AND
HUMIDITY...CANNOT RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM IN
AREAS OF TERRAIN BUT COVERAGE LOOKS TO BE TOO SMALL TO CARRY ANY
RAIN CHANCES TOMORROW THROUGH MONDAY.

LINGERING WEAK UPPER ENERGY JUST SOUTH AND EAST OF OUR REGION
COULD ALSO SUPPORT ISOLATED THUNDERSTORMS SUNDAY AND MONDAY
AFTERNOONS. UPPER RIDGING ALSO GRADUALLY BUILDS INTO THE REGION
SUGGESTING MID TO UPPER LEVEL CAPPING TO MINIMIZE THE POTENTIAL
FOR CONVECTION...BUT THE FLAT NATURE TO THE UPPER RIDGING AND
NEARBY WEAK UPPER ENERGY TO THE SOUTHEAST MEANS WE WILL JUST HAVE
TO KEEP AN EYE OUT FOR ISOLATED THUNDERSTORMS.

SO...QUITE A BIT OF SUNSHINE SUNDAY THROUGH TUESDAY WITH LIGHT
WINDS BUT AGAIN...LIGHT WEST TO SOUTHWEST FLOW THROUGH THE
BOUNDARY LAYER...AND SURFACE WINDS TRENDING BACK TO SOUTH BY
TUESDAY. HIGHS SUNDAY IN THE MID 80S TO LOWER 90S. HIGHS MONDAY
AROUND 90 TO MID 90S...UPPER 80S NORTHERN AREAS.

ON TUESDAY SOME MORE DEFINITIVE UPPER ENERGY BEGINS TO APPROACH
FROM THE WEST AND SHOULD SUPPORT THE DEVELOPMENT OF SCATTERED
SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON IF A
THERMALLY INDUCED SURFACE TROUGH DEVELOPS. STILL...WITH QUITE A
BIT OF SUN AND HUMIDITY...HIGHS IN THE UPPER 80S TO LOWER
90S...SOME LOWER TO MID 80S IN HIGHER TERRAIN.

TEMPERATURES IN THE 90S MONDAY AND TUESDAY ALONG WITH THE HUMIDITY
WILL RESULT IN HEAT INDICES APPROACHING 100 IN SOME AREAS OF THE
HUDSON VALLEY ALONG AND SOUTH OF THE CAPITAL DISTRICT...RIGHT DOWN
THROUGH THE MID HUDSON VALLEY. NO HEADLINES AT THIS TIME BUT
AGAIN...WILL KNOW MORE AS WE GET CLOSER TO MONDAY AND TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MUCH OF THE LONG TERM PERIOD WILL FEATURE ABOVE TO WELL ABOVE
NORMAL TEMPERATURES...ALONG WITH HUMID CONDITIONS...AS A
PERSISTENT UPPER LEVEL RIDGE AND SURFACE SOUTH TO SOUTHWEST FLOW
REMAINS OVER THE REGION. HIGHEST POPS ARE GENERALLY IN THE AFTERNOON
AS DURING MOST OF THE PERIOD DYNAMICS/FORCING FOR SHOWERS WILL BE
WEAK AND INSTABILITY MAINLY A FUNCTION OF SUNSHINE.

A RIDGE OF HIGH PRESSURE ALOFT SHOULD SUPPRESS MOST SHOWER ACTIVITY
ON WEDNESDAY. BY THURSDAY A WEAK SYSTEM MOVING FROM WEST TO EAST
THROUGH SOUTHERN CANADA MAY HELP TO INCREASE SHOWER
ACTIVITY...ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA.
BY FRIDAY LOW PRESSURE MOVING INTO THE GREAT LAKES MAY DRAG A FRONT
ACROSS THE FORECAST AREA...AGAIN MAKING FOR AN INCREASED THREAT FOR
SHOWERS AND THUNDERSTORMS. THE FRONT LOOKS TO WEAKEN AND SLOW DOWN
SO LOW CHANCE POPS CONTINUE INTO SATURDAY.

FOR TEMPS...HIGHS WEDNESDAY WILL BE IN THE 80S TO AROUND 90...WITH
SOME UPPER 70S OVER THE ADIRONDACKS. HIGHS THURSDAY AND FRIDAY WILL
BE IN THE UPPER 70S TO MID 80S. HIGHS SATURDAY ARE FORECAST FROM THE
MID 70S TO THE LOW 80S. LOWS WEDNESDAY THROUGH SATURDAY WILL
GENERALLY BE IN THE 60S WITH 50S ONLY IN THE COOLER UPLAND VALLEYS.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SHWRS/TSTMS WILL AFFECT THE REGION THIS AFTN AND EARLY EVENING. THE
TIMING OF ANY SHWRS/TSTMS IS DIFFICULT AT THIS TIME...EXCEPT AT
KALB WHERE THUNDERSTORMS ARE WITHIN A MILE OR TWO OF THE AIRFIELD.
FOR OTHER TAF SITES...VCSH.

ANY SHOWERS/TSTMS WILL END EARLY THIS EVENING WITH GENERALLY VFR
CONDITIONS CONTINUING AT THE TAF SITES UNTIL CLOSE TO MIDNIGHT.
AT KGFL/KPSF/KPOU EXPECT IFR FOG TO DEVELOP AFTER MIDNIGHT... AND
MVFR AT KALB. THE FOG/STRATUS IS ESPECIALLY LIKELY TO OCCUR AT
THOSE SITES WHERE ANY SHWRS/TSTMS OCCUR THIS AFTN/EVE.

WINDS WILL BECOME LIGHT AND VARIABLE OR CALM AGAIN TONIGHT. WINDS
WILL REMAIN LIGHT AND VARIABLE ON SUNDAY.

WINDS WILL BE STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY
THUNDERSTORMS DURING THE TAF PERIOD.

OUTLOOK...

SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY NIGHT: LOW OPERATIONAL IMPACT. NO SIG WX.
TUESDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.
TUESDAY NIGHT: LOW OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. NO SIG WX.
THURSDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION THIS EVENING...
BRINGING THE THREAT OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE
WILL THEN BUILD IN AT ALL LEVELS OF THE ATMOSPHERE TO BRING
INCREASINGLY WARM AND HUMID WEATHER TO CLOSE OUT THE WEEKEND AND
START THE NEXT WORK WEEK.

MINIMUM RH VALUES WILL RANGE BETWEEN 40 AND 50 PERCENT SUNDAY
AFTERNOON AND MONDAY AFTERNOON. TONIGHT AND SUNDAY NIGHT...
RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 75 AND 100 PERCENT
WITH SOME DEW AND PATCHY FOG IN MANY AREAS.

WINDS WILL BE SOUTHWEST TO NORTHEST AT 15 MPH OR LESS THROUGH
MONDAY.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THE NEXT 5 DAYS IN THE
ALY HYDRO SERVICE AREA.

A WEAK WIND SHIFT LINE IS CAUSING WIDELY SCATTERED THUNDERSTORMS
THIS EVENING. SINCE THEY WILL BE SLOW MOVING THEY COULD DEPOSIT
EXTREMELY LOCALIZED RAINFALL IN A SMALL AREAS...ENOUGH TO PRODUCE
PONDING OF WATER IN POOR DRAINAGE AREAS.

AVERAGE RAINFALL BASIN WILL BE LESS THAN A QUARTER OF AN INCH SO NO
AFFECT IS EXPECTED ON LARGER STREAMS AND RIVERS.

DRY WEATHER IS EXPECTED TONIGHT THROUGH MONDAY ALTHOUGH AN AFTERNOON
THUNDERSTORM CANNOT BE ENTIRELY RULED OUT. IT WILL TURN QUITE HOT.

THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON TUESDAY WITH
THE PASSAGE OF A WEAK COLD FRONT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...SND
AVIATION...SND
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Aug 15, 4:21 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT SAT AUG 15 2015

CTZ001-013-NYZ049-050-052-053-059-060-064>066-161100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
421 PM EDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
HUDSON VALLEY EAST CENTRAL NEW YORK INCLUDING THE MID HUDSON
VALLEY AND GREATER CAPITAL REGION...AS WELL AS NORTHWEST
CONNECTICUT.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS THIS
AFTERNOON. SOME THUNDERSTORMS COULD CONTAIN SMALL HAIL...GUSTY
WINDS AND VERY HEAVY RAIN. SOME PONDING OF WATER ON ROADWAYS IS
POSSIBLE. ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM EAST TO
SOUTHEAST AT ONLY ABOUT 15 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE APPARENT TEMPERATURE...WHICH COMBINES THE ACTUAL TEMPERATURE
ALONG WITH RELATIVE HUMIDITY...COULD APPROACH OR EVEN EXCEED
100 DEGREES IN THE MID HUDSON VALLEY...NORTHWEST CONNECTICUT
AND EVEN GREATER CAPITAL REGION ON MONDAY. IF CONFIDENCE INCREASES
THAT THIS WILL HAPPEN...HEAT ADVISORIES WILL BE ISSUED.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-082>084-
VTZ013>015-161100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
421 PM EDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...
SOUTHERN VERMONT...AND EAST CENTRAL NEW YORK...EXCLUDING THE MID
HUDSON VALLEY AND CAPITAL REGION.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS THIS
AFTERNOON. SOME THUNDERSTORMS COULD CONTAIN HAIL...GUSTY WINDS
AND VERY HEAVY RAIN. SOME PONDING OF WATER ON ROADWAYS IS
POSSIBLE. ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM EAST TO
SOUTHEAST AT ONLY ABOUT 15 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 15, 3:53 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
353 PM EDT SAT AUG 15 2015

NYZ047>052-152100-
SCHOHARIE-EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN
SCHENECTADY-WESTERN ALBANY-EASTERN SCHENECTADY-
353 PM EDT SAT AUG 15 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALBANY...NORTHEASTERN
SCHOHARIE...SCHENECTADY AND SOUTH CENTRAL SARATOGA COUNTIES...

AT 352 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTRAL BRIDGE...OR 8
MILES EAST OF COBLESKILL...MOVING EAST AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALBANY...SCHENECTADY...ROTTERDAM...COLONIE...SCOTIA...DELMAR...
GUILDERLAND...NISKAYUNA...DUANESBURG...BERNE...VOORHEESVILLE...
ALTAMONT...MIDDLEBURGH...SCHOHARIE...DELANSON...CENTRAL BRIDGE...
ALPLAUS...EAST GLENVILLE...NEW SCOTLAND AND KNOX.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR MILE MARKER 5...AND MILE MARKER 1S AND NEAR MILE
MARKER 2.
 INTERSTATE 890 NEAR MILE MARKER 7.
 INTERSTATE 87 NEAR MILE MARKER 1...AND MILE MARKER 4 AND NEAR MILE
MARKER 2-4.
 INTERSTATE 787 MILE MARKER 2 AND NEAR MILE MARKER 1.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4278 7429 4280 7427 4281 7425 4289 7383
      4263 7376 4259 7439 4278 7442
TIME...MOT...LOC 1952Z 259DEG 23KT 4269 7431
Special weather statement, Aug 15, 4:20 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT SAT AUG 15 2015

NYZ042-043-152045-
NORTHERN WASHINGTON-NORTHERN WARREN-
420 PM EDT SAT AUG 15 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
WASHINGTON AND NORTHEASTERN WARREN COUNTIES...

AT 419 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ROGERS ROCK CAMPGROUND TO NEAR HAGUE TO 7 MILES
NORTHWEST OF HULETTS LANDING TO NEAR CHESTERTOWN...AND MOVING EAST AT
10 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HAGUE...NORTH CREEK...CHESTERTOWN...ROGERS ROCK CAMPGROUND...
PUTNAM...WRIGHT...GRAPHITE...INDIAN KETTLES...PUTNAM STATION...SOUTH
HORICON...STARBUCKVILLE...GLENBURNIE...SILVER BAY...SABBATH DAY
POINT...BRANT LAKE...BLACK POINT...OTTENBURGS RAMP AND COATES POINT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF YOU ARE ON LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT
ON THE WATER IN A THUNDERSTORM.

LAT...LON 4380 7338 4377 7335 4374 7337 4373 7337
      4369 7340 4365 7342 4362 7375 4370 7400
      4369 7374 4373 7363 4380 7354 4381 7338
TIME...MOT...LOC 2019Z 279DEG 8KT 4379 7343 4372 7353 4369 7364 4369
7381

SND
Special weather statement, Aug 15, 4:43 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
443 PM EDT SAT AUG 15 2015

NYZ049-050-052>054-152130-
EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN
RENSSELAER-EASTERN SCHENECTADY-
443 PM EDT SAT AUG 15 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY...
SOUTHEASTERN SCHENECTADY...CENTRAL RENSSELAER AND SOUTH CENTRAL
SARATOGA COUNTIES...

AT 442 PM EDT...A STRONG THUNDERSTORM WAS OVER GUILDERLAND...OR OVER
COLONIE...MOVING EAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALBANY...SCHENECTADY...TROY...ROTTERDAM...EAST GREENBUSH...COHOES...
WATERVLIET...RENSSELAER...COLONIE...HOOSICK FALLS...LATHAM...
DELMAR...GUILDERLAND...MENANDS...VOORHEESVILLE...GREEN ISLAND...
GRAFTON...WATERFORD...BERLIN AND AVERILL PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 1S...AND BETWEEN MILE
MARKERS 8 AND 6-5A.
 INTERSTATE 890 NEAR MILE MARKER 7.
 INTERSTATE 87 BETWEEN MILE MARKERS 1 AND 2 ...NEAR MILE MARKER 4...
AND BETWEEN MILE MARKERS 8-9 AND 9.
 INTERSTATE 787 BETWEEN MILE MARKERS 2 AND 8-7.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4252 7396 4278 7395 4291 7330 4263 7331
TIME...MOT...LOC 2042Z 259DEG 37KT 4270 7387

KL
Local storm report, Aug 15, 5:16 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
516 PM EDT SAT AUG 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     1 NNW FORT ANN          43.43N  73.50W
08/15/2015                   WASHINGTON         NY   EMERGENCY MNGR

            TREES AND WIRES DOWN ON WEST ROAD

&&

EVENT NUMBER ALY1500246

LFM
Special weather statement, Aug 15, 5:20 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
520 PM EDT SAT AUG 15 2015

NYZ042-043-152145-
NORTHERN WASHINGTON-NORTHERN WARREN-
520 PM EDT SAT AUG 15 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON AND
CENTRAL WARREN COUNTIES...

AT 519 PM EDT...A STRONG THUNDERSTORM WAS NEAR JOHNSBURG...OR 7 MILES
NORTHWEST OF WARRENSBURG...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...JOHNSBURG...HULETTS LANDING...BOLTON LANDING...
CHESTERTOWN...BOLTON...THURMAN...ATHOL...RIVERBANK...ROCKHURST...
NORTH BOLTON...SOUTH HORICON...HIGH STREET...HOGTOWN...THURMAN
STATION...DARROWSVILLE...WEVERTOWN...BRAYTON...PILOT KNOB AND GARNET
LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4350 7408 4367 7405 4365 7350 4344 7357
TIME...MOT...LOC 2119Z 279DEG 21KT 4356 7390

LFM
Special weather statement, Aug 15, 5:31 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
531 PM EDT SAT AUG 15 2015

NYZ059>061-064-152200-
EASTERN ULSTER-EASTERN GREENE-EASTERN COLUMBIA-WESTERN COLUMBIA-
531 PM EDT SAT AUG 15 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREENE AND
SOUTHWESTERN COLUMBIA COUNTIES...

AT 530 PM EDT...A STRONG THUNDERSTORM WAS OVER HIGH FALLS...OR OVER
CATSKILL...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CATSKILL...CLAVERACK...LIVINGSTON...COPAKE...CLERMONT...ANCRAM...
CLAVERACK-RED MILLS...GERMANTOWN...TAGHKANIC...HOLLOWVILLE...
CHEVIOT...OAK HILL LANDING...NEW FORGE...ALSEN...KATSBAAN...
ANCRAMDALE...LAWRENCEVILLE...CANOE HILL...QUARRYVILLE AND NORTH
GERMANTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.

LAT...LON 4210 7402 4227 7399 4220 7353 4201 7357
TIME...MOT...LOC 2130Z 279DEG 21KT 4219 7391

LFM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 1:27 PM EDTSpecial Weather StatementALYSchenectady48 min
Aug 15, 1:38 PM EDTAreal Flood AdvisoryALYAlbany, Saratoga, Schenectady112 min
Aug 15, 2:17 PM EDTSpecial Weather StatementALYRensselaer43 min
Aug 15, 3:24 PM EDTSpecial Weather StatementALYMontgomery, Schoharie51 min
Aug 15, 3:25 PM EDTSpecial Weather StatementALYWarren50 min
Aug 15, 3:28 PM EDTSpecial Weather StatementALYRensselaer47 min
Aug 15, 3:53 PM EDTSpecial Weather StatementALYSchenectady67 min
Aug 15, 4:13 PM EDTSevere Thunderstorm WarningALYWarren, Washington62 min
Aug 15, 4:20 PM EDTSpecial Weather StatementALYWarren25 min
Aug 15, 4:32 PM EDTAreal Flood AdvisoryALYWashington3 hr
Aug 15, 4:35 PM EDTSevere Thunderstorm WarningALYHamilton55 min
Aug 15, 4:43 PM EDTSpecial Weather StatementALYRensselaer47 min
Aug 15, 4:48 PM EDTAreal Flood AdvisoryALYWarren3 hr
Aug 15, 5:01 PM EDTSevere Thunderstorm WarningALYColumbia, Greene59 min
Aug 15, 5:12 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington33 min
Aug 15, 5:20 PM EDTSpecial Weather StatementALYWarren25 min
Aug 15, 5:21 PM EDTAreal Flood AdvisoryALYWashington3 hr
Aug 15, 5:31 PM EDTSpecial Weather StatementALYColumbia29 min
Aug 15, 7:50 PM EDTSpecial Weather StatementALYDutchess40 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.